Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 172, NWS Austin/San Antonio, TX

June 5, 2017Maverick County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2017, 4:28 AM CDT for Maverick County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2017, 4:28 AM CDT (09:28 UTC)
Expired
Jun 5, 2017, 5:15 AM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2017-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2017-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
2197 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WUUS54 KEWX 050928
SVREWX
TXC323-051015-
/O.NEW.KEWX.SV.W.0172.170605T0928Z-170605T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
428 AM CDT MON JUN 5 2017

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Maverick County in south central Texas...

* Until 515 AM CDT

* At 427 AM CDT, a severe thunderstorm was located near Eagle Pass,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Eagle Pass, El Indio, Rosita South, Rosita North, Eidson Road, Elm
  Creek, Las Quintas Fronterizas and Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2845 10034 2848 10037 2850 10033 2852 10039
      2855 10041 2858 10040 2861 10045 2864 10045
      2866 10050 2871 10051 2874 10051 2878 10054
      2881 10054 2886 10042 2846 10017 2839 10034
TIME...MOT...LOC 0927Z 335DEG 25KT 2875 10048 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
2 follow-up statements
083 
WWUS54 KEWX 050939
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
439 AM CDT MON JUN 5 2017

TXC323-051015-
/O.CON.KEWX.SV.W.0172.000000T0000Z-170605T1015Z/
Maverick TX-
439 AM CDT MON JUN 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR CENTRAL MAVERICK COUNTY...

At 439 AM CDT, a severe thunderstorm was located over Rosita North,
or near Eagle Pass, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Eagle Pass, El Indio, Rosita South, Rosita North, Eidson Road, Elm
Creek, Las Quintas Fronterizas and Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2845 10034 2848 10037 2850 10033 2852 10039
      2855 10041 2858 10040 2861 10045 2864 10045
      2866 10050 2871 10051 2874 10051 2878 10054
      2878 10053 2882 10041 2846 10017 2839 10034
TIME...MOT...LOC 0939Z 335DEG 25KT 2867 10044 

HAIL...0.88IN
WIND...60MPH
 
$$

MO
162 
WWUS54 KEWX 050952
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
452 AM CDT MON JUN 5 2017

TXC323-051015-
/O.CON.KEWX.SV.W.0172.000000T0000Z-170605T1015Z/
Maverick TX-
452 AM CDT MON JUN 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR CENTRAL MAVERICK COUNTY...

At 452 AM CDT, a severe thunderstorm was located over Rosita South,
or near Eagle Pass, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Eagle Pass, El Indio, Rosita South, Rosita North, Eidson Road and Las
Quintas Fronterizas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2845 10034 2848 10037 2850 10033 2852 10039
      2855 10041 2858 10040 2861 10045 2864 10045
      2866 10050 2871 10051 2874 10036 2846 10017
      2839 10034
TIME...MOT...LOC 0952Z 336DEG 22KT 2863 10043 

HAIL...1.00IN
WIND...60MPH
 
$$

MO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:59 AM CDT, 29 minutes earlier.

Area forecast discussion, Jun 5, 3:59 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
359 AM CDT Mon Jun 5 2017

.SHORT TERM (Today through Tuesday)...
A shortwave is rotating around an upper level trough over Texas and
generating showers and thunderstorms across the Rio Grande Plains and
Edwards Plateau. This shortwave will move east of our area a little
after sunrise taking the showers and thunderstorms with it. A lull in
the rain is expected most of this morning as the upper level trough
begins to phase with a larger upper level trough taking shape over
the Great Lakes. As the Texas trough moves to the southeast toward
the Upper Texas Coast, another shortwave rotates around it this
afternoon into evening. This feature along with remnant surface
boundaries and heating will allow showers and thunderstorms to become
more numerous. As in the last few days, moderate CAPE, instability,
and some shear suggest some strong to marginally severe storms are
possible. Above normal moisture levels remain with PWS of 1.6 to 2
inches continuing the possibility of locally heavy rains that may
cause some minor flooding. The shortwave moves off to the east
overnight as the Texas upper level trough weakens while it moves east
along the Gulf Coast being caught in the flow aloft from the larger
eastern trough. Showers and thunderstorms will generally end by late
evening into the early overnight. Yet another shortwave may rotate
across the far eastern parts of our near the Coastal Plains Tuesday
and combined with heating may generate isolated showers and
thunderstorms there.

&&

.LONG TERM (Tuesday Night through Sunday)...
The upper level trough remains over the eastern states with an upper
level ridge extending from Mexico to along the Rockies mid to late
week. The upper level trough pushes off into the Atlantic as another
upper level trough moves further into the western states shifting the
upper level ridge out into the Plains next weekend. There are weak
impulses in the northwesterly flow aloft that may generate showers
and thunderstorms over the High Plains mid to late week. Then the
dryline and upslope flow may generate showers and thunderstorms over
the Trans Pecos and Serranias del Burro by next weekend. However,
moisture levels are expected to be slightly below seasonal normals
and no rain is currently forecast. Some models show the flow aloft
flattening this weekend and this may eventually allow some showers
and thunderstorms to move into the Rio Grande Plains and Edwards
Plateau.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              90  70  91  69  91 /  60  40  -   -   -
Austin Bergstrom Intl Airport  90  70  90  68  90 /  60  40  10  -   -
New Braunfels Muni Airport     90  70  91  68  91 /  60  30  10  -   -
Burnet Muni Airport            87  68  86  66  88 /  60  30  -   -   -
Del Rio Intl Airport           93  71  93  71  92 /  10  -   -   -   -
Georgetown Muni Airport        88  69  88  66  89 /  60  40  -   -   -
Hondo Muni Airport             90  70  92  68  92 /  30  20  -   -   -
San Marcos Muni Airport        90  70  90  68  90 /  60  30  10  -   -
La Grange - Fayette Regional   90  71  89  69  90 /  60  40  20  -   -
San Antonio Intl Airport       89  71  90  69  91 /  60  30  -   -   -
Stinson Muni Airport           91  71  92  70  93 /  60  30  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...04
Hazardous weather outlook, Jun 4, 2:23 PM CDT, 14 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
223 PM CDT Sun Jun 4 2017

TXZ171>173-183>194-202>209-217>225-228-051930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
223 PM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Chances of showers and thunderstorms continue today and tonight.
Locally heavy rain causing minor flooding is possible along with
isolated strong storms producing damaging wind gusts and large
hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Chances of showers and thunderstorms continue Monday and Tuesday.
Isolated strong storms with hail and gusty winds as well as
locally heavy rain causing minor flooding are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jun 4, 10:46 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1046 PM CDT SUN JUN 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     5 NW DEVINE             29.19N 98.97W
06/04/2017  E60 MPH          MEDINA             TX   FIRE DEPT/RESCUE

            HIGH THUNDERSTORM WIND GUSTS NEAR HWY 173
            AND FM1343 DURING TRAVEL TO DEVINE.

&&

SBS
Special weather statement, Jun 4, 10:48 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1048 PM CDT SUN JUN 4 2017

TXZ203-218-219-050430-
Frio TX-Uvalde TX-Zavala TX-
1048 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE...EASTERN
ZAVALA AND WESTERN FRIO COUNTIES UNTIL 1130 PM CDT...

At 1047 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Batesville, moving southeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Batesville, Divot, Bluff and Frio Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2920 9968 2926 9944 2921 9941 2909 9941
      2909 9933 2873 9911 2866 9957
TIME...MOT...LOC 0347Z 335DEG 23KT 2909 9954

MSL
Special weather statement, Jun 4, 10:53 PM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1053 PM CDT SUN JUN 4 2017

TXZ184>187-203-050445-
Uvalde TX-Kerr TX-Edwards TX-Real TX-Bandera TX-
1053 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...NORTHERN
KERR...NORTH CENTRAL UVALDE...EASTERN EDWARDS AND REAL COUNTIES UNTIL
1145 PM CDT...

At 1053 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Rocksprings, moving southeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Kerrville, Leakey, Vanderpool, Hunt, Ingram, Camp Wood, Tuff,
Barksdale, Rio Frio, Vance, Kerr Wildlife Management Area, Waltonia,
Garner State Park, Reagan Wells, Lost Maples State Park, Us-
83 Near The Kerr-
Kimble County Line, Prade Ranch and Devils Sinkhole State Natural
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3000 9907 2945 9992 3010 10022 3029 9981
      3029 9969
TIME...MOT...LOC 0353Z 329DEG 36KT 3007 9993

MSL
Special weather statement, Jun 4, 10:55 PM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1055 PM CDT SUN JUN 4 2017

TXZ219-220-050445-
Frio TX-Atascosa TX-
1055 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRIO AND WESTERN
ATASCOSA COUNTIES UNTIL 1145 PM CDT...

At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Foot, or 9 miles south of Devine, moving southeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jourdanton, Charlotte, Moore, Goldfinch, Big Foot, Bigfoot, Schattel,
Iuka, Kyote, Davis, Dobrowolski, Amphion, Rossville, Hindes and Three
Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2903 9905 2909 9893 2909 9881 2916 9880
      2920 9873 2886 9847 2866 9882
TIME...MOT...LOC 0354Z 318DEG 19KT 2902 9887

ALLEN
Special weather statement, Jun 4, 11:07 PM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1107 PM CDT SUN JUN 4 2017

TXZ171-186-188-050445-
Gillespie TX-Kerr TX-Llano TX-
1107 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERR...GILLESPIE AND
SOUTHWESTERN LLANO COUNTIES UNTIL 1145 PM CDT...

At 1107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Loyal Valley to near Harper. Movement was
southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Kerrville, Fredericksburg, Cherry Spring, Prairie Mountain, Kerrville
State Park, Eckert, Tivydale, Crabapple, Doss, Willow City, Harper
and Enchanted Rock Station.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3048 9860 3001 9910 3029 9944 3029 9930
      3043 9930 3050 9921 3050 9897 3065 9896
TIME...MOT...LOC 0407Z 310DEG 22KT 3062 9899 3031 9935

ALLEN
Special weather statement, Jun 5, 12:23 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1223 AM CDT MON JUN 5 2017

TXZ203-204-218-050600-
Uvalde TX-Medina TX-Zavala TX-
1223 AM CDT MON JUN 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA...
SOUTHEASTERN UVALDE AND NORTH CENTRAL ZAVALA COUNTIES UNTIL 100 AM
CDT...

At 1223 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Knippa, or 8 miles north of Uvalde, moving southeast at
30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Uvalde, Batesville, Sabinal and Knippa.

LAT...LON 2936 9989 2952 9955 2915 9929 2897 9968
TIME...MOT...LOC 0523Z 331DEG 28KT 2934 9976

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:07 PM CDTSpecial Weather StatementEWXLee38 min
Jun 4, 7:10 PM CDTSpecial Weather StatementEWXKendall50 min
Jun 4, 7:17 PM CDTSpecial Weather StatementEWXComal43 min
Jun 4, 7:49 PM CDTSpecial Weather StatementEWXKendall41 min
Jun 4, 8:15 PM CDTSpecial Weather StatementEWXBexar45 min
Jun 4, 8:24 PM CDTSpecial Weather StatementEWXBandera51 min
Jun 4, 8:53 PM CDTSevere Thunderstorm WarningEWXBandera, Medina52 min
Jun 4, 9:30 PM CDTSevere Thunderstorm WarningEWXMedina60 min
Jun 4, 9:55 PM CDTSpecial Weather StatementEWXUvalde, Zavala50 min
Jun 4, 10:02 PM CDTSevere Thunderstorm WarningEWXFrio, Medina58 min
Jun 4, 10:48 PM CDTSpecial Weather StatementEWXFrio42 min
Jun 4, 10:53 PM CDTSpecial Weather StatementEWXKerr, Real52 min
Jun 4, 10:55 PM CDTSpecial Weather StatementEWXAtascosa50 min
Jun 4, 11:07 PM CDTSpecial Weather StatementEWXGillespie38 min
Jun 5, 12:23 AM CDTSpecial Weather StatementEWXUvalde37 min
Jun 5, 3:33 PM CDTSpecial Weather StatementEWXBurnet42 min
Jun 5, 4:28 PM CDTSpecial Weather StatementEWXTravis47 min
Jun 5, 4:47 PM CDTSpecial Weather StatementEWXHays58 min
Jun 5, 4:48 PM CDTSpecial Weather StatementEWXTravis, Williamson57 min
Jun 5, 5:21 PM CDTAreal Flood AdvisoryEWXTravis, Williamson114 min
Jun 5, 5:30 PM CDTSpecial Weather StatementEWXTravis45 min
Jun 5, 5:57 PM CDTSpecial Weather StatementEWXGonzales48 min
Jun 5, 6:05 PM CDTSpecial Weather StatementEWXWilson55 min
Jun 5, 6:11 PM CDTSpecial Weather StatementEWXGuadalupe49 min
Jun 5, 6:37 PM CDTSpecial Weather StatementEWXGonzales68 min
Jun 5, 6:47 PM CDTSpecial Weather StatementEWXAtascosa58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.